MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD F&P OPTIFLOW JUNIOR 2; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD F&P OPTIFLOW JUNIOR 2; NASAL CANNULA
Model Number OJR412
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility via a fisher & paykel healthcare (f&p) field representative that the tubing of a ojr412 optiflow junior 2 nasal cannula was detached from the cannula end.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr412 optiflow junior 2 nasal cannula was detached from the cannula end.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr412 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the evaluation of the returned device, information provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the subject device confirmed that one of the tubings was detached from the cannula tube joint.Additionally, part of the tube was found to be slightly stretched.Conclusion: based on the visual inspection of the returned device, information provided and our knowledge of the product, it is most likely that the reported event resulted from the subject device being subjected to excessive force.As part of the manufacturing process, all optiflow junior nasal cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken throughout each batch and functionally tested for retention strength between the assembled parts.If there are any failures the entire batch is put aside for further investigation.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).- do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).- ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.

Brand Name
F&P OPTIFLOW JUNIOR 2
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24090265
Report Number9611451-2026-00223
Device Sequence Number13321777
Product Code BTT
UDI-Device Identifier09420012435910
UDI-Public(01)09420012435910(10)2103674396(11)250321(17)300321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR412
Device Catalogue NumberOJR412
Device Lot Number2103674396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown